joint pains

hi all just wondering i have been off my pred pr 2 weeks no YIPEE and am npw on pulmicort 400 x 4 times daily as well as my other inhalers but i am etting serve pains in my joints my knees and legs are the worse .but now my hands and elbows an anyone tell me if its a change in the meds or somthing else the pain is unbearable when getting out of my car ora even the chai any help PLEASE.

CAROLINE

9 Replies

oldestnewest
  • Caroline it is a side effect of stopping pred. I get this when starting, stopping, or even reducing dose. Sometimes depending on how long you have been on pred it can last weeks or months. It is your adrenal gland trying to work normally on its own without the pred. Unfortuanately i dont know any cure. Take care and try and take it easy. Easier said than done i know.

  • My asthma nurse suggested trying glucosamine 1000mg/day which did help a bit. Otherwise you could try physical things like heat and cold. I find heat helps decrease the knee pain and cold helps my wrists. It's really miserable while it lasts.

  • thanks

    hi guys thanks so muc for the advice i was realy worried as the pain is quite bad i took some diaphine tabs and it helped a bit at least i got to sleep. its crazy jus when i thought i was getn my life bac and starting to think of joining a gym but the thoughts of a treadmill would just send n=me over the top . at least i no what it is now , thanks again

    caroline

  • If you're up for trying a homeopathic remedy for the joint pains, try Rhus Tox. Most pharmacies (like Boots)carry homeopathic remedies now and they're completely safe to take with any meds.

    Also, have just got myself a magnetic bracelet (really inexpensive on eBay) as they claim to increase circulation and help joint pains. And certainly it has with me, though everyone is different, is definitely worth a try at only £4 a pop. Managed to clean the lounge windows the other days with no cramps and no after effects of aching joints.. now that's a first!

  • Hellooo!

    I tried Glucosamine tablets but they didn't agree with me! ( they went through a bit too fast!) I have found that a well known health food shop does a rub in gel version with a pepper extract in - I find that helps to soothe the pain & aches a bit. Worth a try. Nice and warm feeling.

    Kate

  • hi im going out of my mind with pain in my knees and even my fingers findind it difficult to pic thing s up got a gel in the health shop nt very good im afraid think id rather be on the pred than be in this type of pain i cant believe how bad it is sorry to have a moan my hubby is fed up with me.

    caroline

  • I do feel for you, when my wrists were bad I had to use both hands to pick up the teapot and I couldn't even hold a pen to write with. Moan away! It will pass. I don't think you can appreciate how horrible it is to have sore joints unless you have gone through it.

  • Hi Caroline,

    Hang on in there, (story of my life).

    The pains WILL lessen.

    Not last time but time before, -ummmm sometime early last year - when I came off the pred I had horrendous pains in my shoulders and hips. I practised a lot of yoga stretches, even when the pains were bad. I also had lots of hot baths AND put a pack of frozen peas, -clearly labelled 'not to eat' -when returned to my freezer -on the painful bits, in between my hot baths. The 'ice' sports packs that you can buy are probably better. You can even buy finger ice packs. But don't keep the ice packs on the parts of your achey body bits for more than ten minutes at a time.

    The combination of heat and cold really helps improve the circulation, -an old, but well known sports tip for helping inflammed areas heal more quickly.

    Could be worth a try!

    Mia

    xxx

  • pain

    ah thanks to you all where would we be without each other going out to get some ice packs this morn if i can get motivated i find its when i stop and sit for a while its worse so going to be positive abd try to think how miserable i was on the pred .

    luv to all

    caroline

You may also like...